Alert archive / Idaho / Wind Advisories in 2008

Wind Advisory 12, NWS Pocatello, ID

April 19, 2008

NWS Pocatello, ID issued this wind advisory at Apr 19, 2008, 2:12 PM MDT. It took effect at Apr 20, 2008, 9:00 AM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2008, 2:12 PM MDT (20:12 UTC)
In effect from
Apr 20, 2008, 9:00 AM MDT
Expired
Apr 20, 2008, 9:00 PM MDT
In force
12 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 192012
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
212 PM MDT SAT APR 19 2008

IDZ021-201030-
/O.NEW.KPIH.WI.Y.0012.080420T1500Z-080421T0300Z/
/O.CON.KPIH.LW.Y.0002.000000T0000Z-080420T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL...
AMERICAN FALLS
212 PM MDT SAT APR 19 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY. A
LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

WINDS ARE FORECAST TO INCREASE SLIGHTLY THROUGH THIS EVENING TO
BETWEEN 15 AND 25 MPH. AFTER SUNSET...THEY ARE FORECAST TO
DECREASE SLIGHTLY...BUT WILL RAPIDLY INCREASE DURING THE DAY
SUNDAY. BY SUNDAY AFTERNOON...WINDS ARE FORECAST TO REACH SPEEDS
OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. 

A LAKE WIND ADVISORY MEANS THAT WINDS WILL CAUSE ROUGH CHOP ON
AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IDZ017-020-201030-
/O.NEW.KPIH.WI.Y.0012.080420T1500Z-080421T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY
212 PM MDT SAT APR 19 2008

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY. 

WINDS ARE FORECAST TO BEGIN INCREASING LATE TONIGHT INTO SUNDAY
MORNING. BY SUNDAY AFTERNOON...MUCH OF THE SNAKE RIVER VALLEY IS
FORECAST TO SEE SOUTHWEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO
45 MPH.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
5 follow-up statements
000 
WWUS75 KPIH 200225
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
825 PM MDT SAT APR 19 2008

IDZ021-201200-
/O.CAN.KPIH.LW.Y.0002.000000T0000Z-080420T0300Z/
/O.CON.KPIH.WI.Y.0012.080420T1500Z-080421T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL...
AMERICAN FALLS
825 PM MDT SAT APR 19 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE LAKE
WIND ADVISORY. A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO
9 PM MDT SUNDAY. 

WINDS HAVE DECREASED THIS EVENING THUS THE LAKE WIND ADVISORY HAS
BEEN CANCELLED. HOWEVER...WINDS ARE FORECAST TO RAPIDLY INCREASE
DURING THE DAY SUNDAY. BY SUNDAY AFTERNOON...WINDS ARE FORECAST TO
REACH SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IDZ017-020-201200-
/O.CON.KPIH.WI.Y.0012.080420T1500Z-080421T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY
825 PM MDT SAT APR 19 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY. 

WINDS ARE FORECAST TO BEGIN INCREASING LATE TONIGHT INTO SUNDAY
MORNING. BY SUNDAY AFTERNOON...MUCH OF THE SNAKE RIVER VALLEY IS
FORECAST TO SEE SOUTHWEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS
TO 45 MPH.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KPIH 200846
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
246 AM MDT SUN APR 20 2008

IDZ017-020-021-202115-
/O.CON.KPIH.WI.Y.0012.080420T1500Z-080421T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
FORT HALL...AMERICAN FALLS
246 AM MDT SUN APR 20 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
MDT THIS EVENING...

WINDS WILL BEGIN TO INCREASE SHORTLY AFTER SUNRISE AND REACH
SPEEDS OF 25 TO 35 MPH WITH GUSTS OF 45 MPH BY MID DAY. WINDS WILL
REMAIN STRONG INTO THE EVENING HOURS AND THEN GRADUALLY DIMINISH
AFTER SUNSET. 

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES DUE TO STRONG CROSSWINDS.

$$
000 
WWUS75 KPIH 200903
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
303 AM MDT SUN APR 20 2008

IDZ017-020-021-202115-
/O.CON.KPIH.WI.Y.0012.080420T1500Z-080421T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
FORT HALL...AMERICAN FALLS
303 AM MDT SUN APR 20 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
MDT THIS EVENING. 

WINDS WILL BEGIN TO INCREASE SHORTLY AFTER SUNRISE AND REACH
SPEEDS OF 25 TO 35 MPH WITH GUSTS OF 45 MPH BY MID DAY. WINDS WILL
REMAIN STRONG INTO THE EVENING HOURS AND THEN GRADUALLY DIMINISH
AFTER SUNSET. 

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES DUE TO STRONG CROSSWINDS.

$$
000 
WWUS75 KPIH 202015
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
215 PM MDT SUN APR 20 2008

IDZ017-020-021-210300-
/O.CON.KPIH.WI.Y.0012.000000T0000Z-080421T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
FORT HALL...AMERICAN FALLS
215 PM MDT SUN APR 20 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE THROUGH THE SNAKE
RIVER VALLEY. SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE
FORECAST INTO THE EVENING HOURS AND THEN GRADUALLY DIMINISH AFTER
SUNSET.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES DUE TO STRONG CROSSWINDS.

$$
000 
WWUS75 KPIH 210247
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
847 PM MDT SUN APR 20 2008


IDZ017-020-021-210400-
/O.EXP.KPIH.WI.Y.0012.000000T0000Z-080421T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
FORT HALL...AMERICAN FALLS
847 PM MDT SUN APR 20 2008

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. 

WINDS ARE EXPECTED TO CONTINUE TO WEAKEN THROUGHOUT THE NIGHT.
THUS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 19, 3:00 AM MDT, 11 hours 12 minutes earlier.

Area forecast discussion, Apr 19, 3:00 AM MDT, 11 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
300 AM MDT SAT APR 19 2008

.SHORT TERM...TODAY THROUGH MONDAY NIGHT. NEXT UPSTREAM LOW CLEARLY
VISIBLE ON SATELLITE IMAGERY AS IT WAS SETTLING INTO THE SEATTLE
AREA EARLY THIS MORNING. FURTHER SOUTH...SUB-TROPICAL WAVE WAS
ACCELERATING NE TOWARD SRN NEVADA WITH ATTENDING MID TO UPPER LEVEL
MOISTURE ADVANCING ACROSS NRN NEVADA INTO SRN IDAHO. EARLY MORNING
SURFACE ANALYSIS PLACES BROAD TROUGH OVER GREAT BASIN EXTENDING
NORTH THROUGH FORECAST AREA WHILE MARINE PUSH WAS CLEARLY EVIDENT
ACROSS OREGON/WASHINGTON BORDER AREA AS HIGH PRESSURE SURGED EAST.
MAIN WEATHER ACTIVITY CURRENTLY ASSOCIATED WITH BAROCLINIC ZONE
EXTENDING FROM CNTRL OREGON NE THROUGH THE IDAHO PANHANDLE. NOT
ANTICIPATING ANYTHING MORE THAN MID/UPR CLOUDS FROM WAVE TO SOUTH
TODAY. MAIN FOCUS WILL BE WITH BAROCLINIC ZONE AS IT SHIFTS EAST
TODAY ADVANCING INTO THE CNTRL MOUNTAIN REGION THIS AFTERNOON. BOTH
GFS/NAM RATHER DRY ACROSS THE REMAINING PORTION OF FORECAST AREA AND
THUS HAVE GENERALLY TRENDED POPS DOWN THIS MORNING AND THIS
AFTERNOON WITH THE EXCEPTION OF THE CNTRL MOUNTAINS WHERE LIKELY
PRECIPITATION CHANCES REMAIN. WITH THE APPROACHING UPPER LOW...THE
FLOW ALOFT IS EXPECTED TO INCREASE ACROSS THE REGION TODAY AND WITH
UNSTABLE LOW LEVEL LAPSE RATES EXPECTATION IS THAT GOOD PORTION OF
700MB 20-30KTS WINDS WILL MIX DOWN TO SURFACE AS GUSTS THIS
AFTERNOON. MODEST FRONTAL BOUNDARY ALSO SURGES UP SNAKE VALLEY THIS
AFTERNOON AND THUS HAVE BUMPED WINDS UPWARD WHICH HAS PROMPTED THE
ISSUANCE OF A LAKE WIND ADV FOR AMERICAN FALLS THIS AFTERNOON/EARLY
EVE. LITTLE PROGRESS NOTED WITH UPPER LOW THROUGH SUNDAY MORNING AS
IT REMAINS POSITIONED OVER WASHINGTON. MODELS HAVE BEEN RATHER
CONSISTENT IN EJECTING A WAVE THROUGH THE BASE OF THE LOW ACROSS
FORECAST AREA SUNDAY AFTERNOON WHICH SHOULD HELP TO GENERATE OUR
BEST CHANCE OF PRECIPITATION. STRONG SURGE OF COLD AIR WILL
ACCOMPANY EJECTING WAVE AS WELL AS STRENGTHENING SURFACE PRESSURE
GRADIENT. WINDS LIKELY STRONG ENOUGH SUNDAY FOR WIND ADVISORY AND
HAVE MAINTAINED THIS ELEMENT OF GOING FORECAST HOLDING OFF ON
HIGHLIGHT FOR NOW. AS WAVE LIFTS INTO MONTANA SUNDAY NIGHT MAIN
DYNAMICAL FOCUS WILL SHIFT INTO THAT REGION AND EVENTUALLY SRN
CANADA LEAVING SRN IDAHO UNDER BROAD CYCLONIC FLOW WITH ILL DEFINED
FORCING. THUS HAVE GENERALLY RAMPED PRECIP POTENTIAL UP TONIGHT INTO
SUNDAY THEN ALLOWED IT TO GRADUALLY FALL OFF SUNDAY NIGHT THROUGH
MONDAY NIGHT. WITH EJECTING WAVE PASSING THROUGH AREA SUNDAY
AFTERNOON WE COULD SEE THUNDER SNOW AND THUS HAVE ADDED SLIGHT
CHANCE MENTION OF TSTMS TO FORECAST...BELIEVE FOCUS WILL BE OVER ERN
HIGHLANDS IN AFTN JUST AHEAD OF EJECTING FEATURE. SNOWFALL TOTALS
LATE TONIGHT THROUGH SUNDAY NIGHT PLACE CNTRL MOUNTAINS AND SNAKE
HIGHLANDS NOSING UP NEAR WARNING CRITERIA BUT FALLING SHORT ENOUGH
TO PRECLUDE ANY HIGHLIGHTS AT THIS TIME. BULK OF SNOWFALL WILL
LIKELY BE ABOVE 7500 MSL SO WILL CONTINUE TO MONITOR SITUATION FOR
NOW. ANOTHER WARM AFTERNOON TODAY IN SW FLOW...AIRMASS TURNS
DECIDEDLY COLDER SUNDAY/MONDAY WITH AFTERNOON HIGHS GENERALLY
RUNNING 10-20 DEGREES BELOW NORMAL. HUSTON

.LONG TERM...TUESDAY THROUGH NEXT SATURDAY NIGHT. MIDDLE OF THE WEEK
REMAINS COOL AND UNSETTLED AND MODELS ARE IN AGREEMENT WITH THIS
SCENARIO. UPPER LEVEL LOW FINALLY MOVES OFF TUESDAY AND WEDNESDAY
BRINGING SOME WARMING BY WEDNESDAY. THURSDAY THROUGH THE WEEKEND
BECOMES ALMOST A TOSS UP AND USED QUITE THE BROAD BRUSH TO PAINT
THIS FORECAST. ALSO KEPT THINGS IN LINE WITH NEIGHBORING OFFICES.
ECMWF KEEPS THINGS COOLER AND WETTER WHILE THE GFS BRINGS US INTO A
SOUTHWESTERLY FLOW. USING GUIDANCE FROM THE NCEP KEPT THINGS A BIT
CLOSER TO THE COOLER ECMWF. ALL THAT SAID...REALLY DID NOT MODIFY
EXISTING FORECAST MUCH AFTER THURSDAY BECAUSE OF THE MODEL
DISCREPANCIES. DITTMANN
&&

.AVIATION...TRANSITION DAY FOR THE REGION AS A LARGE UPPER LOW MAKES
ITS WAY INTO THE PACIFIC NORTHWEST/NORTHERN ROCKIES TODAY. TAF SITES
ACROSS SE IDAHO WILL REMAIN VFR BUT EXPERIENCE SOME GUSTY WINDS THIS
AFTERNOON AND A NOTICEABLE INCREASE IN CLOUDS AFTER 00Z. DITTMANN
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM 2 PM THROUGH 9 PM MDT TODAY FOR
AMERICAN FALLS RES ZONE 21.  SEE STATEMENTS FOR FURTHER DETAILS.
&&
Hazardous weather outlook, Apr 19, 4:00 AM MDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
400 AM MDT SAT APR 19 2008

IDZ017>025-031-032-201045-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
400 AM MDT SAT APR 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A MODEST COLD FRONT WILL PUSH INTO THE REGION TODAY WITH THE BEST
FOCUS FOR PRECIPITATION EXPECTED OVER THE CENTRAL MOUNAINS AND UPPER
SNAKE HIGHLANDS THROUGH THE PERIOD. WINDS WILL ALSO INCREASE WITH
THE ADVANCING COLD FRONT AND HENCE...A LAKE WIND ADVISORY HAS BEEN
ISSUED FOR THE AMERICAN FALLS RESERVOIR FROM 2PM THROUGH 9PM TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN UNSETTLED SPRING LIKE WEATHER PATTERN WILL CONTINUE ACROSS THE
REGION THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 3:28 AM MDTLake Wind AdvisoryPIH17 hr

Nearby

Wind Advisories in Idaho, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.